Alert archive / Florida / Special Weather Statements in 2016
Special Weather Statement, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this special weather statement at Jul 10, 2016, 2:21 PM EDT for Polk County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2016, 2:21 PM EDT (18:21 UTC)
- Expired
- Jul 10, 2016, 3:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Tampa Bay, FL
County Polk County, FL
The radar
The Tampa radar (KTBW), 75 km from the middle of the area, began a volume at 18:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 6.4 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1358 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1104 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
812
WWUS82 KTBW 101821
SPSTBW
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
221 PM EDT SUN JUL 10 2016
FLZ052-101900-
POLK-
221 PM EDT SUN JUL 10 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN POLK COUNTY...
AT 220 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR COMBEE
SETTLEMENT...OR JUST NORTH OF LAKELAND...MOVING NORTH AT 15 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
LAKELAND...WINTER HAVEN...BARTOW...AUBURNDALE...
LAKELAND LINDER AIRPORT...JAN PHYL VILLAGE...MEDULLA...
FUSSELS CORNER...COMBEE SETTLEMENT...LAKE ALFRED...MULBERRY...
EAGLE LAKE...POLK CITY...GIBSONIA...LAKELAND HIGHLANDS...
CRYSTAL LAKE...HIGHLAND CITY...KATHLEEN...ROCKRIDGE AND WITHLA.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RUSKIN.
LAT...LON 2790 8167 2790 8201 2826 8207 2826 8206
2832 8205 2832 8200 2831 8199 2831 8196
2835 8196 2835 8186 2836 8185 2836 8179
TIME...MOT...LOC 1820Z 178DEG 12KT 2812 8194
$$
MCKAUGHANWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Jul 10, 9:04 AM EDT, 5 hours 17 minutes earlier.
Area forecast discussion, Jul 10, 9:04 AM EDT, 5 hours 17 minutes before
Area Forecast Discussion National Weather Service Tampa Bay Ruskin FL 904 AM EDT SUN JUL 10 2016 .SYNOPSIS... 13Z water vapor and H4 RAP analysis shows the Florida peninsula remains under a large dome of mid-level high pressure that ridges westward from the west-central Atlantic. This ridge has been semi-permanent the past several days and helped provide the large scale suppression to not only keep thunderstorm coverage low...but also to keep our temperatures hot. WV imagery does show a cyclonic spin over the eastern Gulf of Mexico...bu this feature is really high in the atmosphere...not really showing up in the height/vorticity fields until around 300mb (above 30,000 feet). A deep layer of protective ridging lies between us and this upper low. Increasing latitude...we find the main belt of northern stream westerlies extending across the northern tier of the country. Features along the northern stream include a large closed low/trough in place over the pacific northwest...followed downstream by longwave ridging over the high plains/Great Lakes...and finally downstream troughing beginning to exit New England toward the Canadian Maritimes. These features remain well to our north this week...as our region simply does not interact too much with the northern stream flow this time of year. At the surface...The subtropical ridge axis is aligned from the western Atlantic...across the central FL peninsula and into the eastern/central Gulf of Mexico. This is a very seasonable position for this ridge. The axis tends to migrate a little north and a little south through the summer month, but usually is somewhere in our vicinity. The challenge is determining the position of the axis each day...as this actually has a large impact on both the temporal and spatial pattern of sea-breeze convection from day to day. Recently the ridge axis has not been moving much providing similar convective patterns. However...there are some indications that a shift in the ridge axis toward the north will be occurring later this week...and this shift often (from a climo perspective) provides the Florida west coast with a later onset of storms each day...but also with a greater coverage of storms once they begin to develop. In addition...this potential upcoming pattern can provide greater chances for potent thunderstorms to migrate offshore during the late afternoon/evening hours. When the ridge axis shift northward during the summer...near shore boaters should become particularly cognizant of the weather. && .SHORT TERM (Rest of Today through Monday)... Along the surface ridge axis where the gradient is very relaxed...we have a well-defined land breeze this morning. The convergence just offshore from this boundary is forcing a scattering of low topped showers and storms from roughly Egmont Key southward down the Suncoast. Most of these showers will stay just offshore...but occasionally one may migrate to the beaches or an associated cold pool moving ashore will pop a new cell. Will keep PoPs low along the immediate coast...but just keep in mind that a few raindrops are possible if planning any outdoor activities. This convection should begin to dissipate within the next few hours as terrestrial heating breaks down the land freeze forcing mechanism. With the mid-level ridge firmly overhead...temperatures are going to get quite hot again. We see some clouds along the suncoast associated with the spreading anvils from the sct activity described above...but this should only act to slow the initial insolation process...and most locations should catch back up this afternoon as these clouds thin. Eventually we will force the sea-breeze to develop. It is not as easy to get a defined sea-breeze anymore with nearshore water temps in the middle 80s to near 90 in spots. However...with inland temps in the middle 90s...the breeze is inevitable. So...look for the first isolated sea-breeze forced storms to begin developing around midday. Most likely locations would be over Pinellas County...and down along the suncoast where residual boundaries are likely to be left behind from the morning near shore convection. The convective pattern will be similar to past days as we head through the afternoon/early evening. The suppressive ridging aloft should keep storms widely scattered in nature...at least initially. Any convection over the Nature Coast will move inland fairly quickly as the synoptic onshore flow to the north of the ridge axis helps accelerate the sea-breeze away from the coast. Further south...the thunderstorms will tend to migrate inland...but do so more slowly...propagating more on cold pool interaction than on pure sea-breeze momentum. Finally...down toward Fort Myers...we start to actually get south of the ridge axis. GFS/NAM/EC all show a small SSE component to the 100-700mb by later this afternoon for Lee/Charlotte counties. Any easterly component helps to concentrate focus along the sea-breeze and can make for active storm development. Just from climo...this would suggest going with likely PoPs down over these far southern zones...but due to the ridge aloft...will stay with a more conservative forecast...even though I do believe the most organized storms will take place in Lee/Charlotte counties to the east of the I-75 corridor. Evening storms will be most likely over the interior south-central zones to the south of Polk County...and begin to dissipate within a couple hours of sunset. Have all land areas dry after 03Z. Convection allowing model ensembles all show subtle land breeze development late tonight...and more scattered storms over the coastal waters by dawn. Current forecast has 30-40% PoPs over these marine zones...and see little reason right now to make any significant changes. While only slightly...we do begin to see the first signs of a shift northward in the ridge axis during Monday. Forecast is a bit tough here...as the shift northward would suggest from climo that storm chances increase during the later afternoon/early evening northward toward Sarasota/Manatee county...and even perhaps Tampa Bay. However...Most guidance members show an enhancement of dry air between 700-500mb on Monday...which would act to make the environment above the surface focus more hostile toward deep convection through entrainment of dry/low theta-e air parcels into the convective column. Will take a close look at the 12Z guidance package and see if this drier trend aloft continues...but for now...feel keeping PoPs lower than climo for the forecast surface ridge pattern is appropriate until confidence in the column's level of thermodynamic hostility becomes more clear. Have a great Sunday everyone. Stay cool...and watch out for those widely scattered storms. && .LONG TERM (Coming this afternoon)... && .AVIATION (10/12Z through 11/12Z)... VFR conditions prevail across the region early this morning. Was seeing a few vcts around KPGD/KFMY/KRSW in past few hours...but that activity has mostly dissipated. Quiet conditions will continue through the remainder of the morning...followed by a turn onshore of the winds and renewed sct storm developments after 16z. Storms will be widely sct in nature...and any restrictions associated with a passing cell will be short in duration. Otherwise...away from any storms...anticipate VFR conditions through the duration of the TAF period. && .MARINE... The weather pattern across the eastern Gulf of Mexico remains quiet and seasonable through the next several days. High pressure will continue to ridge westward from the Atlantic...across the Florida peninsula and into the Gulf of Mexico. The proximity of this ridge axis will keep wind generally below 15 knots and seas at 2 feet or less. Typical for this time of year...the greatest concern for mariners will be the potential for localized rough conditions in the vicinity of mainly overnight and morning thunderstorms. Later in the week...the pattern may shift to one more favorable for stronger afternoon and evening storms over the near shore waters. && .FIRE WEATHER... No significant fire weather concerns are anticipated through the next several days as winds remain light and relative humidity values remain above critical levels. Temperatures through Tuesday will run a few degrees above average...while thunderstorms coverage averages a bit below normal. The pattern looks to undergo a change during the second half of the week that will become favorable for an increase in the afternoon/evening rainfall coverage. && .Preliminary Point Temps/PoPs... TPA 93 79 93 79 / 40 10 20 20 FMY 93 77 93 77 / 40 20 30 20 GIF 95 76 95 76 / 40 30 30 20 SRQ 91 78 91 78 / 20 20 20 20 BKV 94 74 94 73 / 20 10 30 20 SPG 92 80 93 80 / 40 20 20 20 && .TBW Watches/Warnings/Advisories... FL...None. Gulf waters...None. && SYNOPSIS/SHORT TERM/AVIATION/MARINE/FIRE Wx...Mroczka
Hazardous weather outlook, Jul 10, 4:51 AM EDT, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 451 AM EDT SUN JUL 10 2016 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-110000- SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY- COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS- INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE- INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS- CHARLOTTE HARBOR AND PINE ISLAND SOUND- COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM- COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM- COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM- WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM- WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM- WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM- 451 AM EDT SUN JUL 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... A FEW THUNDERSTORMS WILL LINGER NEAR THE COAST THROUGH THE MORNING HOURS WITH ADDITIONAL STORMS DEVELOPING FROM LATE MORNING THROUGH THE AFTERNOON HOURS. STRONGER STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS...HEAVY RAINFALL...AND FREQUENT LIGHTNING. STORMS SHOULD SLOWLY DIMINISH THIS EVENING...COMING TO AN END OVERNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ...THUNDERSTORM IMPACT... WITH A TYPICAL SUMMER WEATHER PATTERN IN PLACE, SCATTERED THUNDERSTORMS CAN BE EXPECTED EACH AFTERNOON. STORMS MAY INCREASE IN COVERAGE MID TO LATE THIS WEEK...AS CONDITIONS BECOME MORE CONDUCIVE TO THUNDERSTORM DEVELOPMENT. A FEW STRONG STORMS MAY OCCUR...CAPABLE OF PRODUCING STRONG GUSTY WINDS...TORRENTIAL RAINFALL...AND FREQUENT LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. AUSTIN
In the hours before
Special weather statement, Jul 10, 1:29 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
129 PM EDT SUN JUL 10 2016
FLZ248-249-101815-
INLAND HERNANDO-INLAND PASCO-
129 PM EDT SUN JUL 10 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL HERNANDO AND
CENTRAL PASCO COUNTIES...
AT 129 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SPRING HILL...
MOVING NORTHEAST AT 15 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SPRING HILL...BROOKSVILLE...HERNANDO COUNTY AIRPORT...
SOUTH BROOKSVILLE...NORTH BROOKSVILLE...LAND O' LAKES...
MASARYKTOWN...DARBY...GARDEN GROVE...BLANTON...
GOWERS CORNER AND SHADY HILLS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 2840 8261 2860 8242 2839 8222 2824 8249
2836 8261 2838 8262
TIME...MOT...LOC 1729Z 228DEG 13KT 2837 8250Special weather statement, Jul 10, 2:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
221 PM EDT SUN JUL 10 2016
FLZ052-101900-
POLK-
221 PM EDT SUN JUL 10 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN POLK COUNTY...
AT 220 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR COMBEE
SETTLEMENT...OR JUST NORTH OF LAKELAND...MOVING NORTH AT 15 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
LAKELAND...WINTER HAVEN...BARTOW...AUBURNDALE...
LAKELAND LINDER AIRPORT...JAN PHYL VILLAGE...MEDULLA...
FUSSELS CORNER...COMBEE SETTLEMENT...LAKE ALFRED...MULBERRY...
EAGLE LAKE...POLK CITY...GIBSONIA...LAKELAND HIGHLANDS...
CRYSTAL LAKE...HIGHLAND CITY...KATHLEEN...ROCKRIDGE AND WITHLA.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RUSKIN.
LAT...LON 2790 8167 2790 8201 2826 8207 2826 8206
2832 8205 2832 8200 2831 8199 2831 8196
2835 8196 2835 8186 2836 8185 2836 8179
TIME...MOT...LOC 1820Z 178DEG 12KT 2812 8194
MCKAUGHANThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 1:29 PM EDT | Special Weather Statement | TBW | Pasco | 46 min |
| Jul 10, 3:11 PM EDT | Special Weather Statement | TBW | Hillsborough | 49 min |
| Jul 10, 4:14 PM EDT | Special Weather Statement | TBW | Polk | 31 min |
| Jul 10, 4:17 PM EDT | Special Weather Statement | TBW | Hardee | 43 min |
| Jul 10, 4:22 PM EDT | Severe Thunderstorm Warning | TBW | Polk | 38 min |
Nearby
Special Weather Statements in Florida, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.